Duke Mathematical Journal

Isometric deformations of compact Euclidean submanifolds in codimension 2

Marcos Dajczer and Detlef Gromoll

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 79, Number 3 (1995), 605-618.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C40: Global submanifolds [See also 53B25]
Secondary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]


Dajczer, Marcos; Gromoll, Detlef. Isometric deformations of compact Euclidean submanifolds in codimension $2$. Duke Math. J. 79 (1995), no. 3, 605--618. doi:10.1215/S0012-7094-95-07915-0. https://projecteuclid.org/euclid.dmj/1077285351

Export citation


  • [Ca] É. Cartan, La déformation des hypersurfaces dans l'espace euclidean réel à n dimensions, Bull. Soc. Math. France 44 (1916), 65–99.
  • [CD] M. do Carmo and M. Dajczer, A rigidity theorem for higher codimensions, Math. Ann. 274 (1986), no. 4, 577–583.
  • [Da1] M. Dajczer, et al., Submanifolds and isometric immersions, Mathematics Lecture Series, vol. 13, Publish or Perish Inc., Houston, TX, 1990.
  • [Da2] M. Dajczer, A characterization of complex hypersurfaces in $\mathbfC^m$, Proc. Amer. Math. Soc. 105 (1989), no. 2, 425–428.
  • [DG1] M. Dajczer and D. Gromoll, Gauss parametrizations and rigidity aspects of submanifolds, J. Differential Geom. 22 (1985), no. 1, 1–12.
  • [DG2] M. Dajczer and D. Gromoll, Real Kaehler submanifolds and uniqueness of the Gauss map, J. Differential Geom. 22 (1985), no. 1, 13–28.
  • [DG3] M. Dajczer and D. Gromoll, Rigidity of complete euclidean hypersurfaces, J. Differential Geom. 31 (1990), no. 2, 401–416.
  • [DT] M. Dajczer and R. Tojeiro, On submanifolds of two manifolds, Math. Z. 214 (1993), no. 3, 405–413.
  • [Fe] D. Ferus, On the completeness of nullity foliations, Michigan Math. J. 18 (1971), 61–64.
  • [Gr] M. Gromov, Partial Differential Relations, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 9, Springer-Verlag, Berlin, 1986.
  • [Hi] M. Hirsch, Immersions of manifolds, Trans. Amer. Math. Soc. 93 (1959), 242–276.
  • [KN] S. Kobayashi and K. Nomizu, Foundations of differential geometry. Vol. II, Interscience Tracts in Pure and Applied Mathematics, No. 15 Vol. II, Interscience Publishers John Wiley & Sons, Inc., New York-London-Sydney, 1969.
  • [Sa] R. Sacksteder, The rigidity of hypersurfaces, J. Math. Mech. 11 (1962), 929–939.
  • [Sb] U. Sbrana, Sulle varietá ad $n-1$ dimensione deformabili nello spazio euclideo ad $n$ dimensione, Rend. Circ. Mat. Palermo 27 (1909), 1–45.
  • [Sp] M. Spivak, A Comprehensive Introduction to Differential Geometry, Publish or Perish, Houston, 1979.